Alert archive / Indiana / Flash Flood Warnings in 1999

Flash Flood Warning 30, NWS Louisville, KY

June 28, 1999Floyd County, Indiana

NWS Louisville, KY issued this flash flood warning at Jun 28, 1999, 3:15 PM EDT for Floyd County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 1999, 3:15 PM EDT (19:15 UTC)
Expired
Jun 28, 1999, 5:15 PM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Whole counties

County Floyd County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:10 AM EDT, 11 hours 5 minutes earlier.

Area forecast discussion, Jun 28, 4:10 AM EDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE, KY
410 AM EDT MON JUN 28 1999

MAIN PROBLEM FOR THIS MORNING/S FORECAST IS THE THUNDERSTORMS.

THUNDERSTRMS COMPLEX MOVING SOUTHEAST-SOUTH ACROSS MISSOURI THIS
MORNING SHOULD MISS KENTUCKY.  PART OF CIRRUS SHIELD SHOULD MOVE
INTO WESTERN PARTS OF STATE BUT MOST OF THIS SHOULD STAY WEST OF OUR
FORECAST AREA. HOWEVER...WITH VERY WARM MOIST AIR IN PLACE...DAYTIME
HEATING AND UPPER VORT MAX FROM THUNDERSTORM SYSTEM MOVING INTO
KY...EXPECT MORE THUNDERSTORMS TO DEVELOP THIS AFTERNOON.

ETA HAS BEEN MOST CONSISTANT MODEL WITH NGM AND AVN NOW BEGINNING TO
FALL IN LINE WITH WEAKER ETA...AS NOTED IN NCEP DISCUSSION. ETA (AND
NGM) BRING VORT MAX ACROSS KENTUCKY TODAY WITH NGM INDICATING MORE
THUNDERSTORMS FOR TONIGHT ALONG AND AHEAD OF FRONT. NGM LIKELY TOO
MOIST BUT WITH SYSTEM HAVING A HISTORY OF PRODUCING NIGHTTIME
THUNDERSTORMS AND WITH CONVERGENCE ALONG FRONT...THUNDERSTORMS ALONG
AND AHEAD OF THUNDERSTORMS SEEM REASONABLE. WILL REMOVE EARLY
NIGHTITME WORDING FROM TONIGHT/S FORECAST AS FRONT NOT EXPECTED
UNTIL CLOSER TO DAYBREAK.

SHOWERS/THUNDERSTORMS LINGERING INTO TUESDAY REMAINS A BIG QUESTION
MARK AND DEPENDS ON TIMING OF FRONT. FOR NOW WILL SLOW DOWN DECREASE
IN CLOUDS AND GO BECOMING PARTLY SUNNY.

HIGH TEMPERATURES THIS AFTERNOON WILL DEPEND ON CLOUDS AND
PRECIPITATION. IF THUNDERSTORMS HOLD OFF UNTIL LATE THERE SHOULD BE
NO PROBLEM REACHING UPPER 80S. COOLER AIR ON TUESDAY WILL BRING
LOWER TEMPERATURES BUT HOW MUCH COOLER DEPENDS ON HOW MUCH CLOUDS
DECREASE. FOR NOW WILL GO 80 TO 85.

.SDF...NONE.
SCHOLZ

In the hours before

Special weather statement, Jun 28, 11:45 AM EDT, 3 hours 30 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000-

CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT MON JUN 28 1999

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR
MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH
LINE THROUGH FRANKFORT KENTUCKY.

THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM
COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO
REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD
EASTWARD.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Special weather statement, Jun 28, 12:34 PM EDT, 2 hours 41 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000-

CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT MON JUN 28 1999

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR
MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH
LINE THROUGH FRANKFORT KENTUCKY.

THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM
COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO
REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD
EASTWARD.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAVL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:26 PM EDTFlash Flood WarningLMKJefferson2 hr
Jun 28, 3:47 PM EDTSevere Thunderstorm WarningLMKHardin, Meade28 min
Jun 28, 3:56 PM EDTSevere Thunderstorm WarningLMKHart34 min
Jun 28, 4:02 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson48 min
Jun 28, 4:32 PM EDTFlash Flood WarningLMKBullitt, Spencer58 min
Jun 28, 4:55 PM EDTSevere Thunderstorm WarningLMKMercer, Woodford35 min
Jun 28, 5:15 PM EDTFlash Flood WarningLMKFayette, Jessamine, Mercer, Woodford105 min
Jun 28, 5:25 PM EDTFlash Flood WarningLMKBullitt, Jefferson2 hr
Jun 28, 1:19 PM EDTFlash Flood WarningLMKCrawford, Dubois, Perry2 hr
Jun 28, 2:33 PM EDTFlash Flood WarningLMKHarrison2 hr
Jun 28, 3:15 PM EDTFlash Flood WarningLMKCrawford45 min

Nearby

Flash Flood Warnings in Indiana, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.